You know your situation better than I do. I will say that the only reason I was diagnosed was a history of asthma attacks after taking NSAIDs. I had none of the other symptoms. My primary tried to talk me out of going trough desensitization because I only had the one symptom. He admitted two weeks later that it was the right call.
There is a section on dosages for maintenance of desensitization. It says this, "A dose as low as 81 mg of aspirin can maintain the desensitized state, which may be sufficient for patients who need only cardiovascular prophylaxis, but is usually suboptimal with respect to blocking inflammatory tissues in the respiratory tract."
I suggest you talk to your doctor monitoring your AERD control and see if your maintenance dose is too low.
Talk to your doctor about Aspirin Exacerbated Respiratory Disease. It is triggered by every NSAID. If you allergist has not heard of this disease, find a new allergist. However, not all allergists are able to treat this disease.
This is a very treatable disease with 100% success rate. The treatment is aspirin desensitization. After desensitization you will have to take aspirin every day.
Unfortunately, you will not be able to take other NSAIDs. My allergist recommends I not even use NSAID creams.
It sounds like you need to spend some time with your doctor trying to figure out what is going on. Has you doctor ever mentioned using your rescue inhaler at the exactly as prescribed for a few days... # of puffs, every 3-4 hours. That can really knock out a flare in a hury.
I know this is extremely uncomfortable as I started this discussion, but there really is nothing the nurses can do. They cannot see the nerves and every ones are in different places. I promise you it does heal. I would recommend icing your arm instead of heat.
You may want to note, as precisely as possible, where you got that injection and make sure they avoid that spot if they are able. I have a sweet spot about the size of a dime. Get outside that sweet spot and I have a horrible local reaction. Some times you have to chose your evil.
My sympathies and praying for quick healing. Sonya
Could you describe your symptoms? Have you discussed them in detail with your doctor?
Naproxen and ibuprofen are NSAIDs. Aspirin Exacerbated Respiratory Disease(AERD) mimics allergic reactions and is triggered by all NSAIDs. Allergies start with IgE and histamine production. AERD causes an imbalance in prostaglandins which leads to an over production of leukotriene. The leukotriene mimics allergic reactions by causing asthma attacks. This disease can be controlled with aspirin desensitization.
Several of the medications are opioids. Opioids trigger release of histamine which usually just causes itching which can be treated with an antihistamine.
I hope you fall into one of those cases. I have several injuries that cause chronic pain. So I know how important medication can be.
Anaphylaxis symptoms include swelling of the throat and face, nausea, low blood pressure, hives/redness and difficulty breathing. These would indicate a true, severe allergic reaction. If you have these symptoms you should probably have Epi-pens just in case you react to the next one.
Have you tried non-traditional pain treatment - massage therapy, acupuncture, chiropractic. Be very careful if you chose chiropractic care. Certain types of adjustments can be very dangerous.
You may benefit from an anti-inflammation diet - anti- oxidants and low carb.
If needed you can just throw it away. You don't have to destroy it. Maybe you can get rd o all your stuffed animals except your favorite. How big is it? Would you be able to find a space in your closet to store it in or a while?